MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline could not adhere to the vessel wall and could not be retrieved into the phenom microcatheter.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm of the left vertebral artery v4 segment with a max diameter of 5.3mm and a 4.2mm neck diameter.The landing zone was 3.1mm distally and 4.2mm proximally.It was noted the patient's vessel tortuosity was severe.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was normal.It was reported that the operator planned to use a pipeline to treat a dissecting aneurysm in the v4 segment of the vertebral artery.Due to the tortuous nature of the vessel, the stent did not adhere well to the vessel wall after deployment by the operator.An adjustment was made, and the stent was retrieved and redeployed, however, in the tortuous section of the vessel, the stent still failed to adhere to the vessel wall.The operator planned to retrieve the stent again and adjust the deployment position to resolve the vessel wall adhesion issue.However, it was found that the stent could not be retrieved in the tortuous section of the vessel.Under fluoroscopy, the stent was observed to deform during retrieval attempt and could not be moved to retrieve, leading to suspicion that the stent structure was damaged.To ensure surgical safety, the intermediate catheter was advanced to the tip end of the stent, and the stent was retrieved into the intermediate catheter.After that, the intermediate catheter, along with the microcatheter and the stent, were all removed as a whole from the patient's body.A new access was established, a new stent was used instead, and the procedure was completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this e vent.Ancillary devices include a skynor medical 6f115cm guide catheter and phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the the cause of the failure to adhere to wall and failure to retrieve was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.The distal end of the delivery wire was kinked.The middle section of the pipeline did not open.The pipeline was placed in a vessel bend when it failed to adhere.Additional steps or other devices attempted to adhere the pipeline included attempts using pushing and pulling motions.The phenom was continued to be used to deploy another pipeline and then sterilized and handled by the hospital.
 
Additional Manufacturer Narrative
H3 ¿ analysis: as found condition: the pushwire was returned inside a biohazard bag and a shipping box.There was no braid or catheter returned with the pushwire.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The pushwire appeared to be bent at 11.5cm from the distal tip coil.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the customer report of "failure to open" and "resistance during retrieval" was not confirmed, as the pushwire was returned without the braid or catheter.The returned pushwire was found to be bent.However, the cause for damage could not be determined.Possible causes of failure to open include severe vessel tortuosity and deployment of he braid in the vessel bend.The possible causes of the resistance include severe vessel tortuosity.The customer indicated that a continuous flush was used, which rules it out as a potential cause.Since the braid and catheter were not returned, their contribution to the reported issues could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24067013
Report Number2029214-2026-00070
Device Sequence Number13358588
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public(01)00763000284466(17)280617(10)D046402
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberD046402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2026
Supplement Date Received by Manufacturer01/15/2026
02/27/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/06/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age53 YR
Patient SexMale